MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-09
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Unspecified Tissue Injury (4559)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the sureform 60 blue reload used in this procedure to perform failure analysis.A sureform 60 stapler has been received; however, the evaluation has not been completed.A review of the stapler logs was performed for this procedure.The sureform 60 stapler instrument was installed on the system eight times and fired eight reloads (six blue, followed by two white).On install 1, the system failed to detect the reload color and the user manually selected the blue reload via the surgeon side console (ssc) touchpad.On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used again in the procedure.No stapling issues or errors were observed in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass surgical procedure, an incomplete staple line using a sureform 60 stapler instrument with a blue reload was observed.The customer reported bleeding that required additional suturing.The procedure was completed as planned.
 
Additional Manufacturer Narrative
Updated fields: b2, annex codes e, f and b.Additional information: intuitive surgical, inc.(isi) did not receive the blue reload involved with the event but did receive the sureform 60 stapler instrument to perform failure analysis.The instrument was tested on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The stapler initialized, clamped, fired, and unclamped without any issues in both attempts.Also based on log review the instrument did not encounter any issues while being used.The instrument was fully functional.No product issue was found.Isi followed up with the initial reporter and obtained the following additional information: a gastric bypass (roux-en-y) surgical procedure was being performed at the time of this event.The amount of blood loss was noted to be approximately 200-300 ml with no blood transfusions administered.It was reported that the sureform 60 stapler instrument fired but did not fully close the clamp and no system errors or clamping issues were observed prior to firing the stapler reload.Fired staples were noted to not be fully closed on one side, however no pictures are available for review.It was reported that there was a gap on one side of the staple line.The intended staple line was not fired over an existing staple line.The area was sutured over.The procedure was completed robotically.The patient has not experienced any complications due to this event, however there is concern for acute abdomen or insufficiency.The patient experienced severe postoperative pain and was required to stay in the hospital two days longer than expected.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22926810
Report Number2955842-2025-36443
Device Sequence Number18432308
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)N/A
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360B-09
Device Catalogue Number48360B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown